Alert archive / Kansas / High Wind Watches in 2008
High Wind Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Nov 29, 2008, 3:24 AM CST for 12 counties in Kansas. It took effect at Nov 30, 2008, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 3:24 AM CST (09:24 UTC)
- In effect from
- Nov 30, 2008, 10:00 AM CST
- Expired
- Nov 29, 2008, 3:48 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 290924 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 324 AM CST SAT NOV 29 2008 ...VERY STRONG WINDS ARE EXPECTED SUNDAY... .A STRONG PRESSURE GRADIENT WILL AFFECT THE HIGH PLAINS REGION ON SUNDAY AS SUSTAINED NORTHWEST WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS BY AFTERNOON. KSZ030-031-044>046-064>066-078>081-088>090-291730- /O.NEW.KDDC.WI.Y.0044.081130T1600Z-081201T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS- KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 324 AM CST SAT NOV 29 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. STRONG WINDS FROM ALOFT SHOULD MIX TOWARD THE SURFACE AS SUSTAINED NORTHWEST WIND SPEEDS REACH 30 TO 35 MPH SUNDAY AFTERNOON. WIND GUSTS SHOULD REACH 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ043-061>063-074>077-084>087-291730- /O.NEW.KDDC.HW.A.0001.081130T1600Z-081201T0000Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 324 AM CST SAT NOV 29 2008 /224 AM MST SAT NOV 29 2008/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. VERY STRONG WINDS FROM ALOFT SHOULD MIX TOWARD THE SURFACE...ALLOWING SUSTAINED WIND SPEEDS TO REACH NEAR 40 MPH SUNDAY AFTERNOON...WITH THE POTENTIAL FOR GUSTS REACHING OR EXCEEDING 60 MPH AT TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RUSSELL
2 follow-up statements
000 WWUS73 KDDC 291701 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1101 AM CST SAT NOV 29 2008 ...VERY STRONG WINDS ARE EXPECTED SUNDAY... .A STRONG PRESSURE GRADIENT WILL AFFECT THE HIGH PLAINS REGION ON SUNDAY AS SUSTAINED NORTHWEST WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS BY AFTERNOON. KSZ030-031-044>046-064>066-078>081-088>090-300315- /O.CON.KDDC.WI.Y.0044.081130T1600Z-081201T0000Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS- KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1101 AM CST SAT NOV 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. STRONG WINDS FROM ALOFT SHOULD MIX TOWARD THE SURFACE AS SUSTAINED NORTHWEST WIND SPEEDS REACH 30 TO 35 MPH SUNDAY AFTERNOON. WIND GUSTS SHOULD REACH 50 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ043-061>063-074>077-084>087-300315- /O.CON.KDDC.HW.A.0001.081130T1600Z-081201T0000Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 1101 AM CST SAT NOV 29 2008 /1001 AM MST SAT NOV 29 2008/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. VERY STRONG WINDS FROM ALOFT SHOULD MIX TOWARD THE SURFACE...ALLOWING SUSTAINED WIND SPEEDS TO REACH NEAR 40 MPH SUNDAY AFTERNOON...WITH THE POTENTIAL FOR GUSTS REACHING OR EXCEEDING 60 MPH AT TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KDDC 292148 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 348 PM CST SAT NOV 29 2008 ...VERY STRONG WINDS ARE EXPECTED SUNDAY... .A LARGE UPPER LEVEL LOW PRESSURE WILL DEVELOP ACROSS THE MID MISSISSIPPI VALLEY...AS AN INTENSE PRESSURE GRADIENT DEVELOPS ACROSS THE CENTRAL HIGH PLAINS REGION SUNDAY. STRONG WINDS FROM ALOFT SHOULD MIX TOWARD THE SURFACE AS SUSTAINED NORTHWEST WIND SPEEDS REACH 30 TO 45 MPH SUNDAY AFTERNOON. WIND GUSTS SHOULD REACH 55 MPH AT TIMES IN A FEW LOCATIONS. A STRONG PRESSURE GRADIENT WILL AFFECT THE HIGH PLAINS REGION ON SUNDAY AS SUSTAINED NORTHWEST WINDS INCREASE TO 30 TO 45 MPH WITH HIGHER GUSTS BY AFTERNOON. KSZ043-061>063-074>077-084>087-300600- /O.UPG.KDDC.HW.A.0001.081130T1600Z-081201T0000Z/ /O.EXB.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON- STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 348 PM CST SAT NOV 29 2008 /248 PM MST SAT NOV 29 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN KANSAS SUNDAY. SUSTAINED WINDS SPEEDS 30 TO 45 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH WIND GUSTS UP TO 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-045-046-064>066-078>081-088>090-300600- /O.EXT.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 348 PM CST SAT NOV 29 2008 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. NORTH TO NORTHWEST WINDS WILL DEVELOP BY EARLY SUNDAY AFTERNOON. SUSTAINED WINDS SPEEDS 25 TO 35 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH WIND GUSTS UP TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ044-300600- /O.EXT.KDDC.WI.Y.0044.081130T1500Z-081201T0000Z/ LANE- INCLUDING THE CITY OF...DIGHTON 348 PM CST SAT NOV 29 2008 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN KANSAS SUNDAY. SUSTAINED WINDS SPEEDS 30 TO 45 MPH CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON WITH WIND GUSTS UP TO 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 28, 3:18 PM CST, 12 hours 6 minutes earlier.
Area forecast discussion, Nov 28, 3:18 PM CST, 12 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 318 PM CST FRI NOV 28 2008 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE TEMPERATURES THIS WEEKEND AND STRONG WINDS ON SUNDAY. A LEAD SHORTWAVE TROUGH ON THE EAST SIDE OF A LONGWAVE TROUGH WILL MOVE EAST INTO THE MID MISSISSIPPI VALLEY TONIGHT. A SECONDARY SHORTWAVE TROUGH OVER THE NORTHERN ROCKIES WILL DIVE INTO SOUTHWEST KANSAS BY MORNING THEN RAPIDLY MOVE INTO THE MID MISSISSIPPI VALLEY BY EVENING. THIS SECOND SHORTWAVE IS NOT EXPECTED TO BRING ANY PRECIP TO SOUTHWEST KANSAS WITH THE MEAN LAYER RH FAIRLY DRY. ANOTHER IMPULSE WILL MOVE DOWN ACROSS THE EASTERN CWA ON SUNDAY BRINGING MAY BE A FEW SPRINKLES EAST TO VIRGA WEST. FOR TONIGHT LOOK FOR CLOUDY SKIES WITH WITH LIGHT AND VARIABLE WINDS BECOMING LIGHT WEST. LOWS TONIGHT WILL RANGE FROM 28 NORTH TO 32 SOUTH. SOME LEFT OVER SNOW PACK FROM JUST NORTH OF GARDEN CITY TO SOUTH OF HAYS MAY KEEP LOWS A BIT COLDER THERE. ON SATURDAY LOOK FOR SKIES TO BECOME PARTLY CLOUDY IN BACK OF THE SHORTWAVE TROUGH WITH SOME SUBSIDENCE. LIGHT WEST WINDS INCREASE TO THE NORTHWEST AT 15 TO 25 MPH. HIGHS AROUND 50 LOOK GOOD WITH CURRENT GUIDANCE AND FORECAST SOUNDINGS. ON SATURDAY NIGHT NORTHWEST WINDS CONTINUE AT 10 TO 20 MPH WITH A WELL MIXED LOW LEVELS. HAVE RAISED LOWS A FEW DEGREES INTO THE UPPER 20S AND LOWER 30S. ON SUNDAY WITH PARTLY CLOUDY SKIES THE WINDS WILL BECOME NEAR ADVISORY CRITERIA WITH NORTHWEST WINDS AT 25 TO 35 MPH. FORECAST SOUNDINGS VARY WITH 850MB TEMPS FROM -2 TO 3C SO WILL HEDGE TOWARD MIDDLE OF THE ROAD FOR HIGHS IN THE MID TO UPPER 40S. THESE TEMPS ARE CLOSER TO COOLER MET GUIDANCE. DAYS 3-7... THE MAIN FORECAST ISSUES TODAY ARE THE AMOUNT OF DOWNSLOPE WARMING TUESDAY AND EXTENT OF COLD SURGE WEDNESDAY. WE GENERALLY FOLLOWED THE 12Z ECMWF/CANADIAN SOLUTION WHICH SHOWS A MUCH SHARPER UPPER TROUGH IN THE PLAINS BY WED/THU. MAXES WERE LOWERED INTO THE LOWER 40S FOR WEDNESDAY AND LOWS WERE DROPPED TO 19-21F FOR THURSDAY MORNING. AHEAD OF THIS COLD SURGE, MAXES FOR TUESDAY WERE RAISED A FEW DEGREES INTO THE 63-69 RANGE FROM NE TO SW ACROSS THE FCST AREA. HOWEVER, THE WARMEST AIR MAY STAY SOUTH AND NORTH OF OUR FCST AREA. THE ECMWF SHOWS A SFC LOW FORCED BY DOWNSLOPE FLOW ACROSS NORTHWEST OKLAHOMA, AND THE SYNOPTIC LOW OVER NEBRASKA. SO THERE MAY BE A WEAK FRONT (OR TEMPERATURE GRADIENT ALONG THE NORTHERN EDGE OF A WARM PLUME) JUST TO OUR SOUTH, WHICH WOULD KEEP SW KS FROM REALLY HEATING UP. && .AVIATION... PATCHY IFR/LIFR CIGS WILL GRADUALLY EXIT THE THE TAF SITES THIS EVENING. WEAL DOWNSLOPE FLOW LATE TONIGHT SHOULD DISCOURAGE THE REDEVELOPMENT OF LOW CLOUDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 51 30 47 / 0 0 0 0 GCK 27 50 29 47 / 0 0 0 0 EHA 28 52 32 48 / 0 0 0 0 LBL 28 51 30 48 / 0 0 0 0 HYS 27 46 30 45 / 0 0 10 10 P28 32 52 32 47 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/24
Hazardous weather outlook, Nov 28, 11:53 AM CST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1153 AM CST FRI NOV 28 2008 KSZ030-031-043>046-061>066-074>081-084>090-291800- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1153 AM CST FRI NOV 28 2008 /1053 AM MST FRI NOV 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:24 AM CST | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 39 hr |
Nearby
High Wind Watches in Kansas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.